Skip to main content Accessibility help
×
Home

Nonconforming Mixed Finite Element Method for Time-dependent Maxwell's Equations with ABC

  • Changhui Yao (a1) and Dongyang Shi (a1)

Abstract

In this paper, a nonconforming mixed finite element method (FEM) is presented to approximate time-dependent Maxwell's equations in a three-dimensional bounded domain with absorbing boundary conditions (ABC). By employing traditional variational formula, instead of adding penalty terms, we show that the discrete scheme is robust. Meanwhile, with the help of the element's typical properties and derivative transfer skills, the convergence analysis and error estimates for semidiscrete and backward Euler fully-discrete schemes are given, respectively. Numerical tests show the validity of the proposed method.

Copyright

Corresponding author

*Corresponding author. Email addresses: chyao@lsec.cc.ac.cn (C. -H. Yao), shi dy@zzu.edu.cn (D. -Y. Shi)

References

Hide All
[1]Huang, Y. Q. and Li, J. and Yang, W., Interior penalty DG methods for Maxwell's equations in dispersive media, J. Comput. Phys., 230:12 (2011), pp. 45594570.
[2]Monk, P., A mixed method for approximating Maxwell's equations, SIAM J. Numer. Anal., 28:6 (1999), pp. 16101634.
[3]Monk, P., A comparison of three mixed methods for the time-dependent Maxwell's equations, SIAM J. Sci. Statist. Comput., 13:5 (1992), pp. 10971122.
[4]Monk, P., Analysis of a finite element method for Maxwell's equations, SIAM J. Numer. Anal., 29:3 (1992), pp. 714729.
[5]Monk, P., A finite element method for approximating the time-harmonic Maxwell equations, Numer. Math., 63:2 (1992), pp. 243261.
[6]Monk, P., A comparison of three mixed methods for the time-dependent Maxwell's equations, SIAM J. Sci. Statist. Comput., 13:5(1992), pp. 10971122.
[7]Monk, P., Finite Element Methods for Maxwell's Equations, Oxford University Press, New York, 2003.
[8]Monk, P. and Suli, Endre, A convergence analysis of Yee's scheme on nonuniform grids, SIAM J. Numer. Anal., 31:2(1994), pp. 393412.
[9]Nédélec, J.-C., Mixed finite element in 3D in H(div) and H(curl), Lecture Notes in Math., 1192(1986), pp. 321325.
[10]Nédélec, J.-C., A new family of mixed finite elements in R3, Numer. Math., 50:1(1986), pp. 5781.
[11]Bonnet, A.-S., Dhia, B., Hazard, C. and Lohrengel, S., A sigular field method for the solution of Maxwell's equations in polyhedral domains, SIAM J. Appl. Math., 59(1999), pp. 20282044.
[12]Hazard, C. and Lenoir, M., On the solution of time-harmonic scattering problems for Maxwell's equations, SIAM J. Math. Anal., 27(1996), pp. 15591630.
[13]Duan, H. Y., Jia, F., Lin, P. and Roger Tan, C. E., The Local L2 Projected C0 Finite Element Method for Maxwell Problem, SIAM J. Numer. Anal., 47:2(2009), pp,12741303.
[14]Brenner, S. C., Li, F. and Sung, L.-Y., A local divergence-free interior penalty method for two-dimensional curl-curl problem, SIAM J. Numer. Anal., 46:3 (2008), pp, 11901211.
[15]Brenner, S. C., Cui, J., Li, F. and Sung, L.-Y., A nonconforming finite element method for a two-dimensional curlCcurl and grad-div problem, Numer. Math., 109 (2008), pp,509533.
[16]Brenner, S. C., Li, F. and Sung, L.-Y., A locally divergence-free nonconforming finite element method for the time-harmonic maxwell equations, Math. Comp., 76:258 (2007), pp, 573595.
[17]Li, J., Error analysis of finite element methods for 3-D Maxwell's equations in dispersive media, J. Comput. Appl. Math., 188:1 (2006), pp, 107120.
[18]Li, J. and Chen, Y., Analysis of a time-domain finite element method for 3-D Maxwell's equations in dispersive media, Comput. Methods Appl. Mech. Engrg., 195:33-36, (2006), pp, 42204229.
[19]Li, J. and Wood, A. H., Finite element analysis for wave propagation in double negative metamaterials, J. Sci. Comput., 32:2 (2007), pp, 263286.
[20]Ciarlet, P. Jr., Garcia, E. and Zou, J., Solving Maxwell equations in 3D prismatic domains, C. R. Math. Acad. Sci., 339:10(2004), pp, 721726.
[21]Chen, J., Xu, Y. and Zou, J., Convergence analysis of an adaptive edge element method for Maxwell's equations, Appl. Numer. Math., 59:12(2009), pp, 29502969.
[22]Chen, J., Xu, Y. F. and Zou, J., An adaptive inverse iteration for Maxwell eigenvalue problem based on edge elements, J. Comput. Phys., 229:7(2010), pp, 26492658.
[23]Shi, D. Y. and Pei, L. F., Low order Crouzeix-Raviart type nonconforming finite element methods for approximating Maxwell's equations, Int. J. Numer. Anal. Model., 5:3(2008), pp, 373385.
[24]Shi, D. Y. and Pei, L. F., Low order Crouzeix-Raviart type nonconforming finite element methods for the 3D time-dependent Maxwell's equations, Appl. Math. Comput., 211:1(2009), pp, 19.
[25]Shi, D. Y., Pei, L. F. and Chen, S.C., A nonconforming arbitrary quadrilateral finite element method for approximating Maxwell's equations, Numer. Math. J. Chin. Univ. (Engl. Ser.), 16:4(2007), pp, 289299.
[26]Qiao, Z., Yao, C.H. and Jia, S.J., Superconvergence and extrapolation analysis of a nonconforming mixed finite element approximation for time-harmonic Maxwell's equations, J. Sci. Comput., 46:1 (2011), pp 119.
[27]Qiao, Z., Numerical Investigations of the dynamical behaviors and instabilities for the Gierer-Meinhardt system, Commun. Comput. Phys., 3 (2008), pp, 406426.
[28]Qiao, Z., Zhang, Z. and Tang, T., An adaptive time-stepping strategy for the molecular beam epitaxy models, SIAM J. Sci. Comput., 33 (2011), pp, 13951414.
[29]Santos, J. E. and Sheen, D., On the existence and uniqueness of solutions to Maxwell’s equations in bounded domains with application to magnetotellurics, Math. Models Methods Appl. Sci., 10:4 (2000), pp, 593613.
[30]Feng, X., Absorbing boundary conditions for electromagnetic wave propagation, Math. Comp., 68:225 (1999), pp, 145168.
[31]Namiki, T., A new FDTD algorithm based on alternating direction implicit method, Microwave Theory and Techniques IEEE Transactions on, 47:10 (1999), pp, 20032007.
[32]Mackie, R. L., Madden, T. R. and Wannamaker, P. E., A 3-Dimensinal magnetotelluric modeling using difference-equations -theorem and comparisions to integral-equation solutions, Geophysics, 58:2 (1993), pp, 215226.
[33]Yee, K. S., Numerical solution of inital boundary value problem involving Maxwell's equations in isotropic media, IEEE Trans. Antennas Propagat., 14 (1996), pp, 302307.

Keywords

Related content

Powered by UNSILO

Nonconforming Mixed Finite Element Method for Time-dependent Maxwell's Equations with ABC

  • Changhui Yao (a1) and Dongyang Shi (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.